MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OPTICAL BIOPSY FORCEPS; OPTICAL GRASPING FORCEPS

KARL STORZ SE & CO. KG OPTICAL BIOPSY FORCEPS; OPTICAL GRASPING FORCEPS
Model Number 27072A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Unspecified Kidney or Urinary Problem (4503)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has not been returned and therefore, could not be evaluated.
 
Event or Problem Description
Allegedly, per the customer during a bladder stone procedure the forceps cup bent and would not open.Per the customer "we broke cup to remove from sheath", nothing fell inside the patient and procedure was completed with no further intervention required or harm to the patient.
 
Additional Manufacturer Narrative
The evaluation of the returned instrument date code nr08(01/2018) distal end of shaft is crushed and tip and jaws are missing.

Brand Name
OPTICAL BIOPSY FORCEPS
Common Device Name
OPTICAL GRASPING FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key10487715
Report Number9610617-2020-00098
Device Sequence Number19471061
Product Code OCZ
UDI-Device Identifier04048551079157
UDI-Public4048551079157
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K950434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27072A
Device Catalogue Number27072A
Device Lot NumberNR
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight84